Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Been constipated and abnormal bowel movement. Stool has shreds and white in color. Due to traveling?

I recently returned from a vacation in costa rica. Since my return a week ago, I have been constipated and not having my normal bowel movements. I feel like I have to strain to go, and it comes out in tiny, loose shreds. However the last two times I noticed the initial stool that comes out is hard and has white coloration on the side. Is this something due to traveling?
Asked On : Wed, 26 Sep 2012
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hello John,

Your symptoms are indicative of travelers diarrhea. It occurs due to change of water and climatic conditions to which the body system fails to adapt. You need not worry as you are not febrile and you do not have blood passing in your stool. You should take plenty of pure, hygienic water, fluids, juice and soups to keep yourself hydrated. You should avoid dairy products and food that is hard to digest. You can take plain porridge, well cooked rice or fruits that are boiled and peeled.

If you are feeling weak and unwell do consult a physician so that you can get adequately hydrated through IV lines, you may need antibiotics orally or through infusions as may be your condition. Travelers diarrhea goes away within a week by itself if you are under proper rest and care.

To avoid getting sick with this kind of ailment take bottled water whenever you are traveling avoid drinking local water. You can even get hepatitis A vaccination as a precaution. Sometimes people even get affected with worst kind of infections like cholera, typhoid, etc. Do not neglect yourself, get treated well. Take care.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor